Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Tucson, AZ

April 1, 20146 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 1, 2014, 2:53 PM MST for 6 counties in Arizona. It took effect at Apr 2, 2014, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 2:53 PM MST (21:53 UTC)
In effect from
Apr 2, 2014, 11:00 AM MST
Expired
Apr 2, 2014, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3549 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS85 KTWC 012153
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
253 PM MST TUE APR 1 2014

AZZ152-020500-
/O.UPG.KTWC.FW.A.0005.140402T1800Z-140403T0300Z/
/O.NEW.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/
/O.CON.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
253 PM MST TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* AFFECTED AREA...THE THREAT ON WEDNESDAY WILL SPAN ACROSS
  PORTIONS OF SOUTHERN GRAHAM AND GREENLEE COUNTIES...TO INCLUDE
  THE EASTERN HALF OF THE GILA RIVER VALLEY AS WELL THE SOUTHERN
  AND EASTERN PORTIONS OF COCHISE COUNTY...BELOW 6000 FT.

* TIMING...CONDITIONS TODAY WILL CONTINUE UNTIL 8 PM MST.
  CONDITIONS WEDNESDAY WILL OCCUR FROM 11 AM TO 8 PM MST.

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 
   MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL OCCUR 
   DURING THE AFTERNOON AND EARLY EVENING HOURS. 

* RELATIVE HUMIDITY...6 TO 15 PERCENT TODAY AND 10 TO 15 
   PERCENT WEDNESDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
   DUE TO THE GUSTY WINDS AND DRY CONDITIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

&&

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ151-153-020300-
/O.CON.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
253 PM MST TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* AFFECTED AREA...THE THREAT TODAY WILL SPAN ACROSS ALL OF COCHISE
  COUNTY...ELEVATIONS ABOVE 5000 FT IN GRAHAM AND GREENLEE
  COUNTIES...AND EASTERN PORTIONS OF SANTA CRUZ AND EASTERN PIMA
  COUNTIES.

* TIMING...CONDITIONS WILL CONTINUE THRU 8 PM MST THIS EVENING.

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH
  WITH GUSTS TO 45 MPH. 

* RELATIVE HUMIDITY...6 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
   DUE TO THE GUSTY WINDS AND DRY CONDITIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
591 
WWUS85 KTWC 020310
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
810 PM MST TUE APR 1 2014

AZZ152-021115-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/
/O.CON.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
810 PM MST TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY. HOWEVER...RED FLAG CONDITIONS HAVE SUBSIDED THIS
EVENING AND THUS THE RED FLAG WARNING FOR TODAY HAS EXPIRED.

* AFFECTED AREA...THE THREAT ON WEDNESDAY WILL SPAN ACROSS 
  PORTIONS OF SOUTHERN GRAHAM AND GREENLEE COUNTIES...TO INCLUDE 
  THE EASTERN HALF OF THE GILA RIVER VALLEY AS WELL THE SOUTHERN 
  AND EASTERN PORTIONS OF COCHISE COUNTY...BELOW 6000 FT. 

* TIMING...RED FLAG CONDITIONS WEDNESDAY WILL OCCUR FROM 11 AM TO
  8 PM MST. 

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH
  WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BEGIN BY 1 PM AND
  LAST INTO THE EVENING HOURS. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT WEDNESDAY WITH POOR
  OVERNIGHT RECOVERY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE
  TO THE GUSTY WINDS AND DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ151-153-020415-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
810 PM MST TUE APR 1 2014

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

RED FLAG CONDITIONS HAVE SUBSIDED THIS EVENING AND THUS THE RED
FLAG WARNING IS NO LONGER IN EFFECT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
795 
WWUS85 KTWC 021235
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
535 AM MST WED APR 2 2014

AZZ151-021830-
/O.EXA.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-
535 AM MST WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES... 
AND A VERY HIGH FIRE DANGER RATING...FOR WESTERN COCHISE AND EASTERN
SANTA CRUZ AND EASTERN PIMA COUNTIES... 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING.

* AFFECTED AREA...WESTERN COCHISE AND EASTERN SANTA CRUZ AND
  EASTERN PIMA COUNTIES.

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM
  MST TODAY.

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 25 MPH
  WITH GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO
  THE GUSTY WINDS AND DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ152-021830-
/O.CON.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
535 AM MST WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE 
HUMIDITIES...AND A VERY HIGH FIRE DANGER RATING...FOR SOUTHERN
GREENLEE AND GRAHAM COUNTIES...AND EASTERN COCHISE COUNTY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* AFFECTED AREA...SOUTHERN GREENLEE AND GRAHAM COUNTIES...AND
  EASTERN COCHISE COUNTY.

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM
  MST TODAY.

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH
  WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO
  THE GUSTY WINDS AND DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
118 
WWUS85 KTWC 021845
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1145 AM MST WED APR 2 2014

AZZ151-152-030245-
/O.CON.KTWC.FW.W.0008.000000T0000Z-140403T0300Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
1145 AM MST WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...SOUTHERN GREENLEE AND GRAHAM COUNTIES...COCHISE
  COUNTY....EASTERN SANTA CRUZ...AND FAR SOUTHEAST PIMA COUNTIES.

* TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MST
  TODAY.

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH
  WITH GUSTS OF 40 TO 45 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
   DUE TO THE GUSTY WINDS AND DRY CONDITIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
017 
WWUS85 KTWC 022117
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
217 PM MST WED APR 2 2014

AZZ151-152-030300-
/O.CON.KTWC.FW.W.0008.000000T0000Z-140403T0300Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
217 PM MST WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...SOUTHERN GREENLEE AND GRAHAM COUNTIES...
   COCHISE...EASTERN SANTA CRUZ AND FAR SOUTHEAST PIMA COUNTIES.

* TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MST
   TONIGHT.

* WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 
   MPH WITH GUSTS OF 40 TO 45 MPH. 

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
   DUE TO THE GUSTY WINDS AND DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND A VERY HIGH FIRE DANGER
RATING CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
146 
WWUS85 KTWC 030301
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
801 PM MST WED APR 2 2014


AZZ151-152-030415-
/O.EXP.KTWC.FW.W.0008.000000T0000Z-140403T0300Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
801 PM MST WED APR 2 2014

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE
INCREASED...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:46 PM MST, 7 minutes earlier.

Area forecast discussion, Apr 1, 2:46 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST TUE APR 1 2014

.SYNOPSIS...A STORM SYSTEM MOVING THROUGH NEVADA AND UTAH ON
WEDNESDAY WILL BRING GUSTY WINDS TOMORROW ALONG WITH COOLER
TEMPERATURES ON WEDNESDAY. A SLIGHT CHANCE OF SHOWERS AT THE HIGHER
ELEVATIONS AS THIS SYSTEM PASSES TO THE NORTH. A GRADUAL WARMING
TREND AND CONTINUED DRY FOR THE LATER HALF OF THE WEEK.

&&

.DISCUSSION...THE FORECAST ISSUE FOR THIS AFTERNOON IS THE WIND
ASSOCIATED WITH THE APPROACHING TROUGH. GIVEN THE CONTINUED DRY
CONDITIONS...AREAS OF BLOWING DUST ARE EXPECTED ON INTERSTATE 10
BETWEEN PHOENIX AND TUCSON...ALONG WITH AREAS IN COCHISE COUNTY. THE
AFTERNOON FORECAST PACKAGE HAS THESE DUSTY AREAS HIGHLIGHTED.

ANOTHER SIGNIFICANT CHANGE WITH THIS TROUGH IS A DROP IN HIGH
TEMPERATURES OF AROUND 10 DEGREES TOMORROW AND THURSDAY. THESE
TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE FOR THIS TIME OF YEAR.
MOISTURE ASSOCIATED WITH THIS SYSTEM IS A BIT SKIMPY AND NOT MUCH
PRECIPITATION IS EXPECTED. THE SAN DIEGO SOUNDING THIS MORNING HAS A
DEEPER MARINE LAYER OF 9000 FEET...WHICH IS A PLUS FOR GETTING AT
LEAST A HINT OF MOISTURE INTO SOUTHERN ARIZONA. THE FORECAST HAS A
SLIGHT CHANCE ON MOST OF THE HIGHER MOUNTAINS WITH A CHANCE IN THE
GILA AND WHITE MOUNTAINS NORTH OF CLIFTON AND SAFFORD.

AFTER THIS SYSTEM PASSES TEMPERATURES SHOULD RISE WITH ANOTHER WEAK
TROUGH NUDGING ITSELF INTO ARIZONA ON SATURDAY. AGAIN NOT MUCH
MOISTURE WITH THE MAIN IMPACT OF THIS WEEKEND TROUGH WILL BEING WIND
AND COOLER TEMPERATURES. THE FIRST PART OF NEXT WEEK HAS A RIDGE
BUILDING ALONG THE WEST COAST FOR A JUMP IN TEMPERATURES TO ABOVE
AVERAGE.

&&

.AVIATION...HIGH THIN CLOUDS ABOVE 20K FT AGL TONIGHT WITH A MID
LAYER SCATTERED CLOUD DECK AROUND 7-10K FT AGL ENTERING THE AREA
LATER TONIGHT AND WEDNESDAY AFTERNOON.  THESE CLOUDS ARE ASSOCIATED
WITH A LOW PRESSURE MOVING THROUGH THE INTERMOUNTAIN WEST. THE
SOUTHWEST TO WEST SURFACE WINDS SHOULD SUBSIDE TO AROUND 10 KTS
AFTER SUNSET OR AROUND 02/03Z. GUSTY SURFACE WIND PICKING UP AGAIN
ON WEDNESDAY MORNING AND SWITCHING TO A NORTHWEST DIRECTION DURING
THE AFTERNOON.  EXPECT GUSTS NEAR 35 KTS BETWEEN 02/18Z AND 02/23Z.
GIVEN THE CONTINUED DRY CONDITIONS LOCAL AREAS OF BLOWING DUST ARE
EXPECTED WITH VISIBILITY 3-5 SM. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES
WILL BRING GUSTY WINDS TO MUCH OF SOUTHEAST ARIZONA TONIGHT AND ON
WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN ACROSS MUCH
OF GREENLEE..GRAHAM...COCHISE AND SANTA CRUZ COUNTIES TONIGHT.
CRITICAL CONDITIONS ARE AGAIN EXPECTED ACROSS THE SOUTHERN PORTION
OF COCHISE COUNTY AGAIN ON WEDNESDAY.

MOISTURE IS EXPECTED TO INCREASE SLIGHTLY WEDNESDAY AS TEMPERATURES
COOL. HOWEVER...GOING FROM SINGLE DIGIT RH TO LOWER TEENS IS NOT A
HUGE CHANGE.  THE BEST CHANCE FOR SHOWERS ASSOCIATED WITH THIS
SYSTEM WILL OCCUR FROM LATE WEDNESDAY AFTERNOON INTO EARLY THURSDAY
MORNING PRIMARILY OVER THE MOUNTAINS. DRY CONDITIONS WILL THEN
PREVAIL THE LATER PART OF THIS WEEK AND INTO EARLY NEXT WEEK.

PLEASE NOTE THAT THE NEW FIRE WEATHER ZONES BECAME EFFECTIVE TODAY
AT 11 AM MST. FOR MORE INFORMATION ON THIS PLEASE REFER TO THE URL:

HTTP://WWW.NWS.NOAA.GOV/OM/NOTIFICATION/SCN14-09TWC_FIRE_ZONES.HTM

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ151...152 AND
153.

WIND ADVISORY TONIGHT UNTIL 8 PM MST THIS EVENING FOR
AZZ507>509-512-513.

RED FLAG WARNING FROM 11 AM THROUGH 8 PM ON WEDNESDAY AZZ152.

WIND ADVISORY FROM 11 AM MST THROUGH 8 PM ON WEDNESDAY FOR
AZ507>509-512-513.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:09 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pinal4 hr
Apr 1, 11:09 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz9 hr
Apr 1, 3:00 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Santa Cruz29 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.